MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-750609
Medical Device Problem Codes Detachment Of Device Component (1104); Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The device was has not yet been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that an embolization coil unexpectedly detached during y-90 mapping.It was stated that 50% of the coil went in the gastroduodenal artery (gda) and 50% of the coil in the common hepatic artery, and it unraveled to the femoral artery.The coil was retrieved with a snare device.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Evidence of damage and stretching was noted during inspection.The distal 1cm is coiled in primary wind configuration; proximal to that point is 60cm of elongated wire leading to a fracture point.The pusher showed no evidence of kinks or bends on the shaft; however, the measured resistance was noted to be out of specification.There is no evidence of the proximal weld ball.Evidence of damage with the compressed heater coil section and folded strain relief was noted on the distal end of the pusher.The outer sleeve of the pusher was removed to inspect the monofilament and knot-tie.The proximal knot-tie was found to be intact on the pusher; however, the distal end of the monofilament was noted to have evidence of a tensile fracture located approximately 4mm from the distal end of the pusher.Based on the investigation and provided information, the complaint of a coil implant detachment can be confirmed.The root cause is unknown, although the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6648947
Report Number2032493-2017-00144
Device Sequence Number815777
Product Code KRD
UDI-Device Identifier00812636021034
UDI-Public(01)00812636021034(11)160425(17)210425(10)16042511
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/25/2021
Device Model Number45-750609
Device Lot Number16042511
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer05/18/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR